Glyxambi
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 54
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 67  |  Issue : 10  |  Page : 1768-1771

Reversible blindness in a patient with closantel toxicity


1 Department of Vitreo Retina, Aravind Eye Hospital, Madurai, Tamil Nadu, India
2 Department of Paediatric Ophthalmology, Aravind Eye Hospital, Madurai, Tamil Nadu, India

Correspondence Address:
Dr. Chitaranjan Mishra
Department of Vitreo-Retina, Aravind Eye Hospital, Anna Nagar, Madurai - 625 020, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_2070_18

Rights and Permissions

To describe the optical coherence tomography (OCT) and electrophysiological changes in a case of closantel toxicity. A 25-year-old patient presented with sudden painless defective vision following intake of closantel. Visual acuity (VA) was counting fingers at 5 m in both eyes (BE). OCT revealed disruption of outer retinal layers and electroretinogram (ERG) and visual evoked potential (VEP) were subnormal in BE. The patient was treated with systemic corticosteroids, after which his VA improved to 6/9, OCT revealed preservation of central outer retinal layers, and ERG and VEP responses improved in BE. This is the first case report of successful treatment with systemic steroids for closantel-related reversible blindness.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed103    
    Printed0    
    Emailed0    
    PDF Downloaded24    
    Comments [Add]    

Recommend this journal